MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS
Model Number 430004-57
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.
 
Event or Problem Description
It was reported that the monopolar curved scissors instrument was broken.The customer reported event has no report of patient injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.Failure analysis investigations did confirm and replicate the customer complaint "broken chassis".The instrument was found to have a broken chassis.The broken piece was measuring approximately 8.1 mm x 21.6 mm and was not returned with the instrument.The broken piece was located at the distal end of the chassis.Additionally, multiple cracks measuring approximately 3.86 mm, 6.8 mm, 7.8 mm in length was observed on the chassis, located near the distal end of the chassis.Each input disk was manually articulated and responded accordingly.The release buttons were functional.Visual inspection was performed and there was no external damage to the snake wrist, shaft, housing and grip tip.The instrument was found to have abrasions on the tube adapter.Upon visual inspection, the instrument was observed to have abrasions on the tube adapter near the distal tip.The instrument was found to have residue.Visual inspection was preformed and white residue was observed on four of the clamping pulleys, located inside the backend of the instrument.The instrument was found to have multiple corroded bearings.The housing was removed for inspection and orange discoloration was observed on the bearings near the clamping pulleys, input disk and grip input, which indicates corrosion.The probable root cause is attributed to damage during use or reprocessing.Damage can result from mechanical impact, such as an accidental drop of the instrument.Improper cleaning during reprocessing, such as prolonged exposure of the instrument to harsh cleaning agents, can lead to cracking and subsequent breakage.This issue can be resolved by using an alternate instrument to complete the procedure.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
MONOPOLAR CURVED SCISSORS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24783492
Report Number2955842-2026-20567
Device Sequence Number9889014
Product Code NAY
UDI-Device Identifier00886874114285
UDI-Public(01)00886874114285(10)U10220207
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430004-57
Device Catalogue Number430004
Device Lot NumberU10220207 0014
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown